MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 20.2CM HEAVY DUTY X-LONG ATTCH; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

DEPUY SYNTHES PRODUCTS LLC 20.2CM HEAVY DUTY X-LONG ATTCH; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Model Number XL-HD
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.This device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.However, since the investigation is still on-going, the assignable root cause could not be determined at this time.Once the investigation has been completed, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).
 
Event or Problem Description
It was reported that during service and repair pre-testing, it was discovered that the attachment device was overheating.The event was not related to surgery.There was no patient involvement.There were no injuries or medical intervention associated with this event.The exact date of the event was not reported.However, it was reported that the event occurred in 2021.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device evaluation: this device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.During repair, an evaluation was performed and it was determined that the attachment device overheated and had a worn bearing.It was further determined that the device failed pretest for verification: temperature.Therefore, the reported condition was confirmed.The assignable root cause was determined to be due to component failure from normal wear.

Brand Name
20.2CM HEAVY DUTY X-LONG ATTCH
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key11616622
Report Number1045834-2021-00531
Device Sequence Number3546391
Product Code GEY
UDI-Device Identifier00845384010630
UDI-Public00845384010630
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080802
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberXL-HD
Device Catalogue NumberXL-HD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer04/09/2021
04/26/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date04/14/2021
05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1